Prescription Medicine and Erection Problems
A number of medicines may be associated with erection problems (erectile dysfunction). Let your doctor know if you are taking any of these medicines. If you are having erection problems, they may be causing or adding to your problems having an erection. Your doctor may be able to change the amount you take or find an alternative.
Medicines with a high incidence of causing erection problems include:
- Clomipramine (Anafranil), which is used to treat obsessive-compulsive disorder.
- Flutamide, which is used to treat prostate cancer.
- Leuprolide (Eligard), which is used to treat prostate cancer.
- Naltrexone (Revia), which is used to treat alcohol dependence.
Other medicines may contribute to erection problems in some men.
High blood pressure medicines
Ulcers and heartburn treatment
Benign prostatic hyperplasia (BPH) treatment
Other medicines that may affect erections include medicines for:
- Parkinson's disease, such as levodopa/carbidopa (Sinemet).
- Nausea and vomiting, such as prochlorperazine (Compro) and promethazine (Promethegan).